Alert archive / California / Gale Warnings in 2022
Gale Warning 43, NWS Eureka, CA
NWS Eureka, CA issued this gale warning at Dec 28, 2022, 2:32 AM PST. It took effect at Dec 28, 2022, 9:00 PM PST. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2022, 2:32 AM PST (10:32 UTC)
- In effect from
- Dec 28, 2022, 9:00 PM PST
- Expired
- Dec 30, 2022, 12:00 AM PST
- In force
- 27 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
074 WHUS76 KEKA 281032 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 232 AM PST Wed Dec 28 2022 PZZ450-455-470-475-281845- /O.EXP.KEKA.SE.W.0031.000000T0000Z-221228T1100Z/ /O.NEW.KEKA.SC.Y.0129.221228T1100Z-221229T0500Z/ /O.NEW.KEKA.GL.W.0043.221229T0500Z-221229T1700Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 232 AM PST Wed Dec 28 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING... ...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST THURSDAY... * WHAT...For the Gale Warning, southeast winds 25 to 35 kt with gusts up to 45 kt and seas 9 to 13 feet expected. For the Small Craft Advisory, south winds 5 to 15 kt with gusts up to 25 kt and seas 11 to 16 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm, Cape Mendocino to Pt Arena out 10 nm, Pt St George to Cape Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, from 9 PM this evening to 9 AM PST Thursday. For the Small Craft Advisory, until 9 PM PST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
9 follow-up statements
352 WHUS76 KEKA 281626 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 826 AM PST Wed Dec 28 2022 PZZ450-455-470-475-290030- /O.CON.KEKA.SC.Y.0129.000000T0000Z-221229T0500Z/ /O.CON.KEKA.GL.W.0043.221229T0500Z-221229T1700Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 826 AM PST Wed Dec 28 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST THURSDAY... * WHAT...For the Gale Warning, southeast winds 25 to 35 kt with gusts up to 45 kt and seas 9 to 13 feet expected. For the Small Craft Advisory, south winds 5 to 15 kt with gusts up to 25 kt and seas 10 to 13 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm, Cape Mendocino to Pt Arena out 10 nm, Pt St George to Cape Mendocino 10 to 60 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, from 9 PM this evening to 9 AM PST Thursday. For the Small Craft Advisory, until 9 PM PST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
055 WHUS76 KEKA 282229 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 229 PM PST Wed Dec 28 2022 PZZ450-470-290630- /O.CON.KEKA.SC.Y.0129.000000T0000Z-221229T0500Z/ /O.EXT.KEKA.GL.W.0043.221229T0500Z-221230T0500Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 229 PM PST Wed Dec 28 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... ...GALE WARNING NOW IN EFFECT FROM 9 PM THIS EVENING TO 9 PM PST THURSDAY... * WHAT...For the Gale Warning, south winds 25 to 35 kt with gusts up to 40 kt and seas 9 to 14 feet expected. For the Small Craft Advisory, south winds 15 to 25 kt with gusts up to 30 kt and seas 11 to 15 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 9 PM this evening to 9 PM PST Thursday. For the Small Craft Advisory, until 9 PM PST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ455-475-290630- /O.CON.KEKA.SC.Y.0129.000000T0000Z-221229T0500Z/ /O.CON.KEKA.GL.W.0043.221229T0500Z-221229T1700Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 229 PM PST Wed Dec 28 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST THURSDAY... * WHAT...For the Gale Warning, southeast winds 20 to 30 kt with gusts up to 40 kt and seas 9 to 11 feet expected. For the Small Craft Advisory, south winds 10 to 20 kt with gusts up to 30 kt and seas 11 to 15 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, from 9 PM this evening to 9 AM PST Thursday. For the Small Craft Advisory, until 9 PM PST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
892 WHUS76 KEKA 290517 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 917 PM PST Wed Dec 28 2022 PZZ450-470-291330- /O.EXP.KEKA.SC.Y.0129.000000T0000Z-221229T0500Z/ /O.CON.KEKA.GL.W.0043.000000T0000Z-221230T0500Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 917 PM PST Wed Dec 28 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM THURSDAY... * WHAT...South winds 25 to 35 kt with gusts to 40 kt and seas 9 to 14 feet. * WHERE...Pt St George to Cape Mendocino out 60 nm. * WHEN...Until 9 PM Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. $$ PZZ455-475-291330- /O.EXP.KEKA.SC.Y.0129.000000T0000Z-221229T0500Z/ /O.CON.KEKA.GL.W.0043.000000T0000Z-221229T1700Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 917 PM PST Wed Dec 28 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM THURSDAY... * WHAT...Southeast winds 20 to 30 kt with gusts to 40 kt and seas 9 to 11 feet. * WHERE...Cape Mendocino to Pt Arena out 60 nm. * WHEN...Until 9 AM Thursday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. $$
669 WHUS76 KEKA 291035 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 235 AM PST Thu Dec 29 2022 PZZ450-470-291845- /O.CON.KEKA.GL.W.0043.000000T0000Z-221230T0500Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 235 AM PST Thu Dec 29 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WHAT...South winds 20 to 30 kt with gusts up to 40 kt and seas 9 to 13 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm and Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 PM PST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ455-475-291700- /O.CON.KEKA.GL.W.0043.000000T0000Z-221229T1700Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 235 AM PST Thu Dec 29 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * WHAT...Southeast winds 20 to 30 kt with gusts up to 40 kt and seas 9 to 11 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 9 AM PST this morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
571 WHUS76 KEKA 291526 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 726 AM PST Thu Dec 29 2022 PZZ450-292330- /O.CAN.KEKA.GL.W.0043.000000T0000Z-221230T0500Z/ /O.NEW.KEKA.SC.Y.0130.221229T1526Z-221230T0900Z/ Pt St George to Cape Mendocino out 10 nm- 726 AM PST Thu Dec 29 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 AM PST FRIDAY... ...GALE WARNING IS CANCELLED... * WHAT...South winds 20 to 30 kt with gusts up to 35 kt and seas 8 to 10 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 1 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-475-292330- /O.CAN.KEKA.GL.W.0043.000000T0000Z-221229T1700Z/ /O.NEW.KEKA.SC.Y.0130.221229T1526Z-221230T0600Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 726 AM PST Thu Dec 29 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... ...GALE WARNING IS CANCELLED... * WHAT...South winds 15 to 25 kt with gusts up to 35 kt and seas 9 to 11 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 10 PM PST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-292330- /O.CON.KEKA.GL.W.0043.000000T0000Z-221230T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- 726 AM PST Thu Dec 29 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WHAT...South winds 20 to 30 kt with gusts up to 40 kt and seas 10 to 14 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 PM PST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
679 WHUS76 KEKA 291615 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 815 AM PST Thu Dec 29 2022 PZZ470-300015- /O.CON.KEKA.GL.W.0043.000000T0000Z-221230T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- 815 AM PST Thu Dec 29 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WHAT...South winds 20 to 30 kt with gusts up to 40 kt and seas 10 to 12 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 PM PST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-300015- /O.CON.KEKA.SC.Y.0130.000000T0000Z-221230T0900Z/ Pt St George to Cape Mendocino out 10 nm- 815 AM PST Thu Dec 29 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST FRIDAY... * WHAT...South winds 20 to 30 kt with gusts up to 35 kt and seas 8 to 10 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 1 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-475-300015- /O.CON.KEKA.SC.Y.0130.000000T0000Z-221230T0600Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 815 AM PST Thu Dec 29 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...South winds 15 to 25 kt with gusts up to 35 kt and seas 9 to 11 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 10 PM PST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
314 WHUS76 KEKA 292216 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 216 PM PST Thu Dec 29 2022 PZZ470-300500- /O.CON.KEKA.GL.W.0043.000000T0000Z-221230T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- 216 PM PST Thu Dec 29 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WHAT...South winds 25 to 35 kt with gusts up to 45 kt and seas 10 to 13 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 PM PST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-300630- /O.CON.KEKA.SC.Y.0130.000000T0000Z-221230T0900Z/ Pt St George to Cape Mendocino out 10 nm- 216 PM PST Thu Dec 29 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST FRIDAY... * WHAT...South winds 20 to 30 kt with gusts up to 35 kt and seas 8 to 10 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 1 AM PST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-475-300600- /O.CON.KEKA.SC.Y.0130.000000T0000Z-221230T0600Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 216 PM PST Thu Dec 29 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...South winds 15 to 25 kt with gusts up to 35 kt and seas 9 to 11 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 10 PM PST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
163 WHUS76 KEKA 300500 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 900 PM PST Thu Dec 29 2022 PZZ470-300800- /O.EXT.KEKA.GL.W.0043.000000T0000Z-221230T0800Z/ Pt St George to Cape Mendocino 10 to 60 nm- 900 PM PST Thu Dec 29 2022 ...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT TONIGHT... * WHAT...South winds 25 to 35 kt with gusts to 40 kt and seas 8 to 12 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until midnight tonight. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. $$ PZZ450-301100- /O.EXT.KEKA.SC.Y.0130.000000T0000Z-221230T1100Z/ Pt St George to Cape Mendocino out 10 nm- 900 PM PST Thu Dec 29 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM FRIDAY... * WHAT...South winds 15 to 25 kt with occasional gusts to 35 kt and seas 8 to 10 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 3 AM Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. $$ PZZ455-475-300800- /O.EXT.KEKA.SC.Y.0130.000000T0000Z-221230T0800Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 900 PM PST Thu Dec 29 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT TONIGHT... * WHAT...Southwest winds 15 to 20 kt with gusts to 30 kt and seas 7 to 11 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until midnight tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. $$
693 WHUS76 KEKA 300806 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 1206 AM PST Fri Dec 30 2022 PZZ470-301615- /O.EXP.KEKA.GL.W.0043.000000T0000Z-221230T0800Z/ /O.EXB.KEKA.SC.Y.0130.000000T0000Z-230101T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 1206 AM PST Fri Dec 30 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM PST SUNDAY... ...GALE WARNING HAS EXPIRED... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 13 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 2 AM PST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-475-301615- /O.EXP.KEKA.SC.Y.0130.000000T0000Z-221230T0800Z/ /O.NEW.KEKA.SC.Y.0131.221230T0806Z-230101T1000Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 1206 AM PST Fri Dec 30 2022 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM PST SUNDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WHAT...West winds 15 to 25 kt with gusts up to 35 kt and seas 9 to 14 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 2 AM PST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-301615- /O.EXT.KEKA.SC.Y.0130.000000T0000Z-230101T1000Z/ Pt St George to Cape Mendocino out 10 nm- 1206 AM PST Fri Dec 30 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM PST SUNDAY... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 13 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 2 AM PST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Dec 27, 3:24 PM PST, 11 hours 8 minutes earlier.
Area forecast discussion, Dec 27, 3:24 PM PST, 11 hours 8 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
324 PM PST Tue Dec 27 2022
.SYNOPSIS...Scattered showers with possible thunderstorms this
evening will diminish later tonight and end for much of the area
Wednesday morning. Another front will bring rain, high mountain
snow and occasional breezes Wednesday night through Thursday. An
active storm track will continue to bring periods of rain for the
remainder of the week into early next week.
&&
.DISCUSSION...A potent frontal boundary progressed south of the
forecast area this morning, leaving Northwest California in a
cooler and showery regime. Scattered showers and isolated
thunderstorms with very brief heavy rain and gusty winds have
been occurring, mostly along the North Coast and adjacent coastal
ranges. Main stem rivers continue to slowly drain this afternoon
with a few stages, particularly the Eel river at Fernbridge and
Mad river at Arcata edging up toward monitor stages, so minor
flooding will still be possible into this evening. Rural roads may
also still be flooded and closed. Strong winds also knocked down
numerous trees in Humboldt, Del Norte and Mendocino counties.
We should see a break in the wet weather on Wednesday as a 500mb
shortwave trough moves to our east and a transient ridge builds
from the northwest. Light over-running precipitation will be fast
on the heels of the exiting storm. Snow levels are forecast to
remain around 3000 to 3500 for northeastern Trinity County and 12
hour snow totals will likely reach or exceed 7 inches. Granted
there could be lighter amounts of snow down to 2000-2500 feet,
however amounts will probably be no more than 1 inch and below
advisory level.
Snow levels will likely begin to increase on Thursday as warm air
advection and southerly winds increase in advance of the next
storm. The next series of storms Thursday night through Saturday
will be warmer with snow levels above 5000 to 6000 feet. These
storms will likely have greater moisture flux and higher IVT's.
Current indications are for a moderate atmospheric river. Some
ECMWF ensemble members indicates higher IVT's and higher rain
amounts, especially for Friday night into Saturday. The threat for
flooding will increase during this time frame. This is our
wettest time of year and we need the rain and mountain snow to
mitigate our prolonged drought.
&&
.AVIATION...Showers activity continue moving across the region
behind of the passing strong front. MVFR conditions, dropping to IFR
conditions with heavy rain are expected to continue tonight across
the coastal waters. Vicinity thunderstorm activity remain possible
for ACV through this evening. HIRES model guidances are suggesting
showers gradually tapper off tonight. Thereafter, ceilings and
visibilities drop once again late this evening and tonight, with
interior valley fog formation expected. IFR to LIFR conditions will
be likely at UKI as a result.
&&
.MARINE...Hazardous marine conditions continue this evening
with large chaotic W swell moving across the waters. At 2PM, buoys
observations indicates seas up to 26 feet. Seas will remain above 20
feet tonight, then is expected to rapidly subside during Wednesday,
dropping below 10 ft by late Wednesday night. Winds will continue
to weaken and shifting to westerly across the waters in the wake
of the passing strong front. Significantly weak winds are expected
by Wednesday morning, before southerly winds redeveloped once
again Wednesday afternoon as another front approaches the coast.
This next front may bring a round of low-end gale force winds
early Thursday morning, with residual advisory level southwesterlies
lasting through Friday. Northerlies may then quickly develop as
high pressure builds behind a passing shortwave this weekend, with
more fronts and southerlies likely next week.
&&
.HYDROLOGY...A moderate to borderline strong atmospheric river will
bring another threat for heavy rain rates and flooding late Friday
into Saturday.
&&
.BEACH HAZARDS...A high surf advisory remains in effect through late
tonight. A large westerly mid period swell have been up to around 25
feet. Breaker waves have been ranging from 22 to 28 feet along area
beaches. The large breaking waves along the coast will lead to
increased wave run-up on beaches with waves topping and washing over
large rocks and jetties. These large waves can be erratic and
unpredictable, and will be capable of sweeping people into the
frigid and turbulent ocean water. In addition, mariners traversing
the bar are urged to exercise extreme caution or stay in port until
the threat subsides.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
High Surf Advisory until 11 PM PST this evening for CAZ101-
103-104-109.
Winter Storm Watch from Wednesday evening through Thursday
morning for CAZ107 above 3000 feet.
NORTHWEST CALIFORNIA COASTAL WATERS...
Hazardous Seas Warning until 3 AM PST Wednesday for PZZ450-
455-470-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Dec 27, 6:10 AM PST, 20 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 610 AM PST Tue Dec 27 2022 CAZ101-103-104-109-281415- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 610 AM PST Tue Dec 27 2022 ...HIGH SURF ADVISORY IN EFFECT UNTIL 11 PM PST THIS EVENING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A High Surf Advisory is currently in effect. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ102-105>108-110>115-281415- Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Northern Lake-Southern Lake- 610 AM PST Tue Dec 27 2022 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 2:32 AM PST | Small Craft Advisory | EKA | 18 hr | |
| Dec 28, 3:45 AM PST | Winter Storm Warning | EKA | 31 hr | |
| Dec 28, 3:45 AM PST | Winter Weather Advisory | EKA | Mendocino, Trinity | 30 hr |
| Dec 28, 6:35 AM PST | Wind Advisory | EKA | Del Norte, Humboldt | 24 hr |
| Dec 28, 12:56 PM PST | Flood Watch | EKA | Del Norte, Humboldt, Lake, Mendocino, Trinity | 3 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.